How long will SSRI last in my brain?
LA at notgonnatell.com
Sat Aug 14 21:13:05 EST 2004
> LA <LA at notgonnatell.com> wrote in message news:<411DCC2F.7B5 at notgonnatell.com>...
> > here's another web site to take a look at:
> > www.drugsawareness.org
> > while everyone is unique and different and will have different results
> > with SSRIs, it sure seems there are some cautions.
> > with regard to how long the meds remain this quote seems to infer that
> > there may be a longer residual than expected:
> > "Recent medical studies show that that the brain levels of Prozac are
> > 100 times greater than blood levels and it is believed that this is the
> > case with the other serotonin reuptake inhibitors as well - evidence of
> > toxic brain levels affecting behavior no matter what the blood levels
> > demonstrate. As patients have continued to report, this accumulation is
> > evidence that accumulation of drug residue will produce a delayed
> > withdrawal and that it will continue to produce reactions, not only
> > during the period of time the patient is using the drug, but for long
> > periods of time after discontinuation of the drug use."
> > so, well, there isn't an easy way to test brain levels, so who knows how
> > long the stuff remains in the body.
> > fish oil, lots of it, lecithin with b complex, whey, etc etc. even if
> > you stay on the meds. These things do no harm and may help.
> > la
> Thanks you a lot LA. You wrote the most logic words I've heard in 5
> I knew that SSRI can't change your system magically. You confirmed me
> what I suspected for a lot of time. Cipramil is still present in my
> brain, tightly bound to the tissues and slowly released in the blood
> stream ( mostly in the brain). It's like a chemical prosthesis and you
> can't get rid of it.
> Now I'm sure that I'm fighting against something real.
> I will follow your suggestions for sure
> And the circle closes: I can't stop from taking Zyprexa because it was
> present from the very beginnig while I was taking Cipramil. And I
> can't break the equilibrium because Zyprexa still neutralizes
> Your info are incredibly valuable for me, thank you again and thanks
> to all who have replied.
If you are no longer taking any of the SSRIs, or even if you are, do
give the fish oil regime a try. It certainly can't hurt you unless you
are allergic to fish. check around the www.prozactruth.com site, he
has a page there that tells how to phase in the oil and some other
things and also offers different supplements to take if you are still on
the SSRIs, tapering off, or fully off of them. While he suggests really
expensive fish oil and a very expensive whey product to help, my
experience was that fish oil bought at a retail discounter (Target)
worked just fine. Whey powder from the health food store seemed to do
ok too, rather than the expensive stuff (Makes me wonder if that would
have been quicker/better/etc.) You burp up a fishiness when you take
huge amounts, but it is a fair tradeoff for getting something to help
your brain (brains require lots of Omega 3 oils). Check out something
called milk thistle, which can help the liver regenerate cells, some
SSRIs have caused liver damage in some people and can affect the
enzymes, and some of them do knock out the P405 cascade and that can
cause lots of odd things too. Milk thistle does not work fast, but the
syllimaron in it does support the liver. worth a look at.
there is also lecithin (for the choline...another nerve synapse
neccesity) to consider taking. All of the Vitamin Bs are helpful too
and should be taken if you are taking lecithin.
none of this stuff can hurt, and it certainly can help. I noticed a
slow improvement the first month...and continue to improve 6 months into
it. Everyone is different of course and may have a quicker response or
perhaps no response. but I suspect you may find some of the scary
things the left over drug is doing start to go away...might be slow.
I sometimes wonder if many depressions are caused by a lack of Omega 3
fatty acids (fish or flax oil provides).
I know my depression sometimes makes a return, but since I started this
regime, it is not debilitating, I have 'the blues' for a few hours
(which is probably a 'normal' response to something sad) rather than
years. I am slowly coming out of the recluse mode I've been in for most
of my adult life. Things are looking better.
I hope you find it works as well for you as it did for me
More information about the Neur-sci